MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PER-Q-CATH PLUS 4 FR. SINGLE-LUMEN PICC PERIPHERALLY INSERTED CENTRAL VENOUS CAT; PERCUTANEOUS IMPLANTED LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS PER-Q-CATH PLUS 4 FR. SINGLE-LUMEN PICC PERIPHERALLY INSERTED CENTRAL VENOUS CAT; PERCUTANEOUS IMPLANTED LONG TERM INTRAVASCULAR CATHETER
Model Number 4134105
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of rexc0823 showed no other similar product complaint(s) from this lot number.Device not returned, at this time.
 
Event or Problem Description
It was reported resistance of the introducer by passing through the skin.By removing it was observed that the tip of the introducer was splited.No patient injury was reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged excalibur introducer sheath was confirmed, but the exact cause was unknown.One unsplit excalibur introducer sheath was returned for investigation.The sheath extended 3.1cm from the distal end of the molded green tabs.The needle had been removed from the sheath and was not returned for investigation.The edge at the distal tip of the excalibur introducer sheath was rough and uneven.The sheath was split 1.5mm along one of the score lines at the distal tip.This type of damage can occur if the sheath is advanced over the needle before it enters the vein.The damage most likely occurred during use.Without the needle, it cannot be determined if other factors were involved in the reported event.The product ifu states, ¿grip only on the needle hub during insertion.Do not apply excessive pressure to the wings.¿ a lot history review (lhr) of rexc0823 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
PER-Q-CATH PLUS 4 FR. SINGLE-LUMEN PICC PERIPHERALLY INSERTED CENTRAL VENOUS CAT
Common Device Name
PERCUTANEOUS IMPLANTED LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6733484
Report Number3006260740-2017-01114
Device Sequence Number1607017
Product Code LJS
UDI-Device Identifier00801741074875
UDI-Public(01)00801741074875
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K954104
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2018
Device Model Number4134105
Device Catalogue Number4134105
Device Lot NumberREXC0823
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2017
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/06/2017
Initial Report FDA Received Date07/21/2017
Supplement Report FDA Received Date09/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age9 YR